MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750617
Medical Device Problem Codes Unraveled Material (1664); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: the coil could be inserted and placed in the vessel via the catheter without any problems; detachment with the controller also went as usual.The wire could be withdrawn without resistance and without moving the coil.During the visual inspection before inserting the next coil, an approximately 12cm long piece of the coil (pulled into the length) was found in the end piece of the inserted catheter.This defective part of the coil protruded into the brachiocephalic trunk and could be retrieved from the patient together with the remaining coil.The same size was taken from the consignment store again and fitted without any problems.No harm to patient.
 
Additional Manufacturer Narrative
Items returned for evaluation: implant.Items not returned for evaluation: pusher, introducer, and catheter.The implant was returned stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found the implant's monofilament to have a mushroom profile at the proximal end with tensile break at the distal end, indicating that the device experienced delayed detachment.The investigation of the returned coil system found the implant to be stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found the implant's monofilament profiled a mushroom shape at the proximal end and a tensile break at the distal end, indicating that the implant experienced a partial/delayed detachment.This condition is consistent with a partial thermal activation resulting in the implant to not separate until the device experienced force that exceeded the strength of the monofilament causing the implant to separate from the pusher, likely during device withdrawal as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing forces exceeding the implant's yield strength.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected medical device problem code in section h to "unraveled material.".

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20635317
Report Number2032493-2024-00809
Device Sequence Number7404263
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)240308(17)290228(10)0000544804
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000544804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer01/10/2025
01/14/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/10/2025
01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown